Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Smoking marijuana. Have chronic insomnia and GAD issues. How long will I be sick?

Hi, I am a 27 year old who has been smoking marijuanna for about 8 years because it helped chronic insomnia and GAD/no appetite issues that have been reccurring throught my life...earliest memories invole anxiety-fear of impending disaster. In addition to the dope i usually take a sleep-aid (gravol/sleep-eze) until i need to take 4-6 to have results...then the anx t is uncontrollable and i must just avoid sleep for a few nights. This obviously is contributing to my anxiety, and i started taking codene for a fractured neck about 3 years ago in varrying ammounts-usually about 12 tylenol #1 s/day. Also snowballing the anxiety, I know. I am unsure of how to begin to reclaim my life. I fear any anti-anxiety meds (ativan?) because i seem to have a personality for addictive things. I know caffene is a contributor too, I just don t know what to stop first and need a tangible first step...caffene/codene/pot/sleep-aid? I am thinking of beginning the master cleanse diet and stopping all at once, I just fear my own emotional instability/further panic attacks. How long approximately will i be sick? My husband doensn t know how many pills I take and I have a young child and two stepkids whom i need to maintain composure for, every time i try to stop my mood is so dark and awful, maybe it is worth the risk to ask for clonazepam or something while i stop the others?
Asked On : Sat, 2 Feb 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response

Hello and welcome to Healthcare Magic. Thanks for your query.

You seem to have developed a dependence on multiple substances - marijuana, sleep aids, codeine and caffeine. All these substances are well known to trigger or worsen anxiety, either through their direct effects or through their withdrawal effects.

It's good that you have been able to realize that things are getting out of hand and that you need help. It is not advisable to take any further medications on your own as it would only complicate your problems further. I would advise to consult a psychiatrist for a detailed evaluation and further treatment for your anxiety as well as your addiction problems.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Wed, 6 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor